MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the investigation, the device history record was reviewed, and found no nonconformances for the production lot.The codman 3000 high flow model is indicated for hepatic artery infusion of the liver for treatment of metastatic cancer.Infection is a known complication as listed on the labeling for the codman 3000.Since the physician's office stated that in their opinion the relationship between the device and infection is mutual exclusive, that the infection occured 8 months after implant, and the device history record does not contain any nonconformances, it suggests that the infection was not related to a sterility issue with the device as manufactured.Intera oncology monitors adverse events and there is no increased trend of infection that indicates a potential sterility issue with existing devices as manfuactured.
 
Event or Problem Description
Device tracking card was received from patient.Written on the card was "note - pump caused infection." the device was explanted (b)(6) 2019.The date written on the card by the initial reporter was (b)(6) 2021, the card was received in the mail by intera oncology on 04/28/2021.The physician's office was contacted and more information was obtained regarding the adverse event.As provided by the physician's office, the patient developed a cellultis infection (b)(6) on the incision over the pump approximately 8 months after implant.The patient was placed on suppressive antibiotics with cephalosporin for 1 year prior to removal of hai pump because of continued infection (described as 'rare (b)(6)').Infection was resolved after the explant of the pump.The physician's office described the relationship between the pump and the infection as "mutual exclusive.".

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11882338
Report Number3015537318-2021-00020
Device Sequence Number1413578
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberCODMAN 3000
Device Catalogue NumberAP0300H
Device Lot NumberH35506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR